Accessibility navigation


Integrable quadratic Hamiltonians on the Euclidean group of motions

Biggs, J. D. and Holderbaum, W. (2010) Integrable quadratic Hamiltonians on the Euclidean group of motions. Journal of Dynamical and Control Systems, 16 (3). pp. 301-317. ISSN 1573-8698

Full text not archived in this repository.

To link to this article DOI: 10.1007/s10883-010-9094-8

Abstract/Summary

In this paper, we discuss the problem of globally computing sub-Riemannian curves on the Euclidean group of motions SE(3). In particular, we derive a global result for special sub-Riemannian curves whose Hamiltonian satisfies a particular condition. In this paper, sub-Riemannian curves are defined in the context of a constrained optimal control problem. The maximum principle is then applied to this problem to yield an appropriate left-invariant quadratic Hamiltonian. A number of integrable quadratic Hamiltonians are identified. We then proceed to derive convenient expressions for sub-Riemannian curves in SE(3) that correspond to particular extremal curves. These equations are then used to compute sub-Riemannian curves that could potentially be used for motion planning of underwater vehicles.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Systems Engineering
ID Code:17001
Uncontrolled Keywords:sub-Riemannian curves; Euclidean group of motions; Hamiltonian systems; motion planning
Publisher:Springer

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation